Alert archive / Missouri / Special Weather Statements in 2015
Special Weather Statement, NWS St. Louis, MO
NWS St. Louis, MO issued this special weather statement at Aug 4, 2015, 10:18 PM CDT for Monroe County, Missouri. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2015, 10:18 PM CDT (03:18 UTC)
- Expired
- Aug 4, 2015, 11:00 PM CDT
- In force
- 42 min
- Issued by
- NWS St. Louis, MO
County Monroe County, MO
The radar
The St Louis radar (KLSX), 136 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.3 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1483 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
119
WWUS83 KLSX 050318
SPSLSX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1018 PM CDT TUE AUG 4 2015
MOZ034-041-042-050400-
MONROE MO-AUDRAIN MO-BOONE MO-
1018 PM CDT TUE AUG 4 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MONROE...WESTERN AUDRAIN
AND NORTHEASTERN BOONE COUNTIES UNTIL 1100 PM CDT...
AT 1018 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER CENTRALIA...MOVING NORTHEAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CENTRALIA...PARIS...SANTA FE...STURGEON...GRANVILLE...HOLLIDAY AND
THOMPSON.
THIS WARNING ALSO INCLUDES UNION COVERED BRIDGE HISTORIC SITE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3958 9212 3939 9171 3932 9171 3908 9206
3919 9232
TIME...MOT...LOC 0318Z 212DEG 22KT 3920 9210
$$
CARNEYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at Aug 4, 6:40 PM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Aug 4, 6:40 PM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
640 PM CDT TUE AUG 4 2015
.SHORT TERM: (THROUGH THIS EVENING)
ISSUED AT 236 PM CDT TUE AUG 4 2015
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE
THIS AFTERNOON AND EARLY THIS EVENING NEAR THE FRONT THAT IS
STALLED JUST SOUTH OF INTERSTATE 70 AND IS BEING REINFORCED BY AN
OUTFLOW BOUNDARY THAT IS MOVING SOUTH FROM THE CONVECTION THAT
DEVELOPED AND CROSSED NORTHERN MISSOURI INTO WEST CENTRAL
ILLINOIS. MCV AND ASSOCIATED LIGHT RAIN SHIELD IN SOUTHEAST
KANSAS IS ALSO MOVING NORTHEAST AND WILL BE NEAR CENTRAL MISSOURI
FOR THE EVENING HOURS. WILL HAVE TO MONITOR TRENDS AND INCREASE
POPS IF THEY CAN FOCUS INTO A LINE/CLUSTER.
CVKING
.LONG TERM: (OVERNIGHT THROUGH NEXT TUESDAY)
ISSUED AT 236 PM CDT TUE AUG 4 2015
A LEAD SHORTWAVE MOVING EAST-NORTHEAST FROM KANSAS/OKLAHOMA IN
CONCERT WITH A DEVELOPING LOW LEVEL JET INTERSECTING A NEARLY
STATIONARY SURFACE BOUNDARY SHOULD RESULT IN NUMEROUS SHOWERS AND
THUNDERSTORMS DEVELOPING AND PROPOGATING ACROSS THE CWA FROM
SOUTHWEST TO NORTHEAST TONIGHT AND WEDNESDAY MORNING. DESPITE
MODEL QPF DIFFERENCES...MASS FIELDS ARE IN GOOD AGREEMENT.
UTILIZED THE BULLSEYE OF MOISTURE CONVERGENCE FOR HIGHEST POPS AND
QPF THROUGH WEDNESDAY MORNING.
MEANWHILE...THE MAIN SHORTWAVE/VORT MAX CURRENTLY LOCATED ACROSS
WYOMING WILL TRAVEL SOUTHEAST TONIGHT ACROSS THE PLAINS AND INTO THE
LOWER MISSOURI RIVER VALLEY ON WEDNESDAY. THIS WILL PROVIDE
ADDITIONAL SYNOPTIC LIFT AND AID IN REINTENSIFYING THE LOW LEVEL JET
BY WEDNESDAY AFTERNOON ACROSS THE CWA. THERE IS A CONDITIONAL THREAT
OF SEVERE THUNDERSTORMS THAT IS HIGHLIGHTED BY THE DAY 2 CONVECTIVE
OUTLOOK...BUT THE MAIN HAZARD APPEARS TO BE LOCALLY HEAVY RAINFALL
AND FLASH FLOODING.
STORM TOTAL QPF FROM TONIGHT THROUGH THURSDAY MORNING WILL LIKELY
RANGE FROM 1 INCH IN THE FAR NORTHERN REACHES OF THE CWA TO AROUND 3
INCHES FROM INTERSTATE 70 AND POINTS SOUTH. LOCALLY HIGHER AMOUNTS
WILL OCCUR WITH TRAINING OF THUNDERSTORMS. AS I STATED
YESTERDAY...THE GROUND HAS RECOVERED SOME FROM THE RECORD RAINFALL
OF JUNE AND EARLY JULY AND FLASH FLOOD GUIDANCE IS RELATIVELY HIGH.
THAT BEING SAID...WIDESPREAD RAINFALL AMOUNTS OF THREE INCHES OVER
24 HOURS COULD LEAD TO SOME LOCAL FLASH FLOODING...ESPECIALLY ACROSS
THE EASTERN OZARKS. HAVE COORDINATED A FLASH FLOOD WATCH FOR 12Z
WEDNESDAY THROUGH 12Z THURSDAY TO HIGHLIGHT THIS THREAT.
RAIN WILL COME TO AN END ON THURSDAY FROM WEST TO EAST AS THE
SHORTWAVE AND LOW LEVEL JET FOCUS THIER ATTENTION TOWARD THE OHIO
RIVER VALLEY AND TEMPORARY SUBSIDENCE ENSUES.
FRONT IS NOT EXPECTED TO TRAVEL FAR AND THEREFORE THE THREAT OF
SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND AS WE
REMAIN ON THE NORTHEAST PERIPHERY OF THE BUILDING UPPER LEVEL RIDGE.
CVKING
&&
.AVIATION: (FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 640 PM CDT TUE AUG 4 2015
INCORPORATING THE LATEST TRENDS INTO THE EXITING FORECAST...LOOKS
LIKE THIS EVENING WILL BE QUIET AT THE TAF SITES WITH EXPECTATION
OF INCREASING COVERAGE OF RAIN AND TSRA HEADING INTO THE OVERNIGHT
HOURS STILL LOOKING ON TRACK. HAVE FOLLOWED PREVIOUS PACKAGE TREND
OF KEEPING THUNDER NOT MENTIONED FOR THIS NEXT ROUND WITH COU AND
THE STL METRO SITES ANTICIPATED TO BE ON THE NORTHERN EDGE OF THIS
NEXT ROUND, BUT THUNDER WILL BE POSSIBLE WITH ANY RAIN OVER THE
NEXT 24-30 HOURS. UIN SHOULD LARGELY MISS OUT ON THE OVERNIGHT
RAIN ALTHOUGH DECENT CONSENSUS INDICATES SOMETHING DEVELOPING
AROUND 12Z THERE. IT IS LOOKING INCREASINGLY LIKELY THAT A BREAK
WILL DEVELOP SOMETIME LATE MORNING AT COU OR EARLY-MID AFTERNOON
AT STL METRO SITES WITH THE NEXT ROUND, PROBABLY SCATTERED TO
BEGIN WITH, MOVES IN SEVERAL HOURS LATER. LIGHT EASTERLY FLOW
EXPECTED FOR MUCH OF THE VALID PERIOD. VFR CONDITONS WILL GIVE WAY
TO MVFR AT MOST SITES LATE TONIGHT AND WEDNESDAY.
SPECIFICS FOR KSTL: SHOULD BE QUIET AND VFR UNTIL LATE TONIGHT
WHEN THE NEXT ROUND OF RAIN WITH PERHAPS SOME TSRA MOVES IN. A
THIS WILL PROBABLY CONTINUE UNTIL LATE MORNING WHEN IT EXITS AND A
NEW, INITIALLY MORE SCATTERED, ROUND DEVELOPS LATE AFTERNOON AND
CONTINUES INTO THE EVENING. LIGHT EASTERLY FLOW THRU THE PERIOD
WITH MVFR CIGS PREVAILING MORE ON WEDNESDAY.
TES
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...FLASH FLOOD WATCH FROM WEDNESDAY MORNING THROUGH THURSDAY
MORNING FOR BOONE MO-CALLAWAY MO-COLE MO-CRAWFORD MO-
FRANKLIN MO-GASCONADE MO-IRON MO-JEFFERSON MO-MADISON MO-
MONITEAU MO-MONTGOMERY MO-OSAGE MO-REYNOLDS MO-ST. CHARLES
MO-ST. FRANCOIS MO-ST. LOUIS CITY MO-ST. LOUIS MO-STE.
GENEVIEVE MO-WARREN MO-WASHINGTON MO.
IL...FLASH FLOOD WATCH FROM WEDNESDAY MORNING THROUGH THURSDAY
MORNING FOR BOND IL-CLINTON IL-MADISON IL-MARION IL-MONROE
IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, Aug 4, 4:11 PM CDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 411 PM CDT TUE AUG 4 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-051130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 411 PM CDT TUE AUG 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WILL SPREAD ACROSS THE AREA LATER TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE LIKELY ON WEDNESDAY AND WEDNESDAY NIGHT. A FEW OF THE STORMS MAY BE STRONG TO SEVERE ACROSS CENTRAL AND SOUTHEAST MISSOURI ON WEDNESDAY. HEAVY RAINFALL IS POSSIBLE ON WEDNESDAY NIGHT...AND A FLASH FLOOD WATCH HAS BEEN ISSUED FOR PORTIONS OF MISSOURI AND ILLINOIS. THERE IS A CHANCE OF THUNDERSTORMS THROUGH MONDAY NIGHT ACROSS PARTS OF MISSOURI AND ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. KANOFSKY
In the hours before
Special weather statement, Aug 4, 5:32 PM CDT, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 532 PM CDT TUE AUG 4 2015 MOZ062-065-072-073-042315- CRAWFORD MO-WASHINGTON MO-FRANKLIN MO-JEFFERSON MO- 532 PM CDT TUE AUG 4 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CRAWFORD... SOUTHEASTERN FRANKLIN...NORTHERN WASHINGTON AND WEST CENTRAL JEFFERSON COUNTIES UNTIL 615 PM CDT... AT 532 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ANTHONIES MILL...MOVING EAST AT 20 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SULLIVAN...ANTHONIES MILL...MIRAMIGUOA PARK...LONEDELL...RICHWOODS... ST. CLOUD...GRUBVILLE AND FLETCHER. THIS INCLUDES INTERSTATE 44 IN MISSOURI BETWEEN EXITS 225 AND 228. THIS WARNING ALSO INCLUDES WASHINGTON STATE PARK AND MERAMEC STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3804 9118 3823 9122 3834 9074 3807 9068 TIME...MOT...LOC 2232Z 259DEG 18KT 3816 9111 CARNEY
Special weather statement, Aug 4, 10:18 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1018 PM CDT TUE AUG 4 2015
MOZ034-041-042-050400-
MONROE MO-AUDRAIN MO-BOONE MO-
1018 PM CDT TUE AUG 4 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MONROE...WESTERN AUDRAIN
AND NORTHEASTERN BOONE COUNTIES UNTIL 1100 PM CDT...
AT 1018 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER CENTRALIA...MOVING NORTHEAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CENTRALIA...PARIS...SANTA FE...STURGEON...GRANVILLE...HOLLIDAY AND
THOMPSON.
THIS WARNING ALSO INCLUDES UNION COVERED BRIDGE HISTORIC SITE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3958 9212 3939 9171 3932 9171 3908 9206
3919 9232
TIME...MOT...LOC 0318Z 212DEG 22KT 3920 9210
CARNEYNearby
Special Weather Statements in Missouri, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.